Help I can't get my effexor!

Discussion in 'Fibromyalgia Main Forum' started by silky17, Jan 22, 2006.

  1. silky17

    silky17 New Member

    Anyone that has had to come off effexor cold turkey can you tell me what I am in for?

    My ACHHSS has been stopped due to SS approval. What should I expect? Does anyone know of medicational help?

    I am scared to think what might be ahead.

    Debbie (SILKY17)
  2. 69mach1

    69mach1 New Member

    signup for a program i guess if you have not yet...
    call the 1-800-medicare number

    can you get some samples?

    sorry i do not know what achhss is..is it a county insurance or private plan?

    jodie
  3. silky17

    silky17 New Member

    No I don't have medicare yet. I believe I have to wait for two yrs to recieve it. I was just appoved.

    Boy they get us coming or going don't hey?

    Thx,
    Silky aka Deb
  4. silky17

    silky17 New Member

    Thanks for the advice and info, I will use it

    Deb
  5. kcollins

    kcollins New Member

    I read somewhere that over the counter motion sickness meds can help with some of the withdrawal symptoms from stopping ssri's
  6. jenemc

    jenemc New Member

    My dr gets my effexor thru the drug company for me for free...until I started getting them he gave me samples. So talk to your dr or nurse and tell them the situation you are in and ask for their help..

    jennie
  7. silky17

    silky17 New Member

    Thank you sooooooooo much for the info. I am already going through withdrawels and it is not pretty.

    Its easy to see why drug addicted people can't get off stuff. You feel terrible. My heart goes out to them. I had a brother who died from drug addiction. Its so sad.

    Thanks you all!

    Deb
  8. rockgor

    rockgor Well-Known Member

    abruptly stopping some antedepressants can cause seizures.

    I have been on Effexor for several years. Now that I no longer have group coverage through work I can't afford it. Over $400 a bottle.

    The doctor gave me a month's worth of samples. He's going to have to change the prescription to something like Wellbutrin where I can get a generic. Less than one-fourth the cost of Effexor.

    What good is modern medicine if we can't afford it?
  9. bphayes

    bphayes New Member

    I tried to quit effexor cold turkey, it is not fun. It was AWFUL!!!! I went 3/4 days before it really started bothering me. I went to the pharmacy as fast as I could get there. I actually think I had someone go get it for me, i was at work. I can't really describe the feeling but i do remember i just felt funny. Dizzy, light headed, sweating bad....As the other posts suggest, talk to your dr. i got alot of free samples from a girl whose mama works at a dr's office. Hope it works out!!!!
  10. pastorwife

    pastorwife Member

    OH NO!!! I am in the process of weaning off of Effexor. It's a NASTY drug! See if you can get prescribed anything else!

    See my message about Effexor withdrawals that I posted recently (last week).

    I am now on 75 mg once per day (was at 150 when weaning started) and seem to be okay except for diahhrea. I'll take that over the throwing up, dizziness, headache, nausea.... Today is not bad at all.

    I used to be on Prozac but a doctor thought Effexor would be better. I should have stayed on the Prozac.

    Good luck. And, RUSH to get some samples if you can (and while you feel good enough to get out and get them).
  11. minimonkey

    minimonkey New Member

    Yeah, I second all the above opinions -- I've read absolute horror stories about weaning off these types of drugs!

    I'm on effexor too -- my neurologist swore it would make my pain go away (it hasn't!) -- and now I'm scared silly to try to wean off the darn drug.

    Even the website from Wyeth states that it absolutely should not be stopped cold turkey, and that it causes bad withdrawal symptoms, even when tapered slowly!
  12. silky17

    silky17 New Member

    I have gotten help with samples and a relative gave me some too. I really think I should try to get off of this poison. Isn't it crazy that this is supposed to help us?

    I do not want to fill the effects of this stuff. I was told I would have to be on this medication for the rest of my life. Then when the contract is up for the nurse who has given me the meds she gives me pills to start weening me off of it. My question was why is she doing that if I am supposed to be taking it the rest of my life? Well I was dropped from my state aid because I was approved for SS. I am so confused. I can no longer see them not unless I pay 100. some dollars. So now I am reverting back to my first phyciatrist.

    The biggest worry for me is that I am in the middle of a lawsuit and the are looking at old records and new ones that have occured. I am afraid its going to loook like a BIG question to them. WHY?

    I will try and leave it all in Gods hands and try my best to get it clear.

    Thanks all for your knowledge,

    Silky17 (Debbie)
  13. UPK5

    UPK5 New Member

    Hi Debbie,

    My son was on Effexor for a short time. He was in fourth grade and the medicine was not working out for him. The doctor recommended we wean him off of it. OK! Well, we did. He flipped OUT! He actually went inside his closet and somehow managed to tie a rope around the double doorknobs on the knobs outside of the closet doors. He was screaming. He was out of control. I was crying. I tried to call his pyschiatrist, but he was on VACATION! What timing! The doctor who was filling in for him, never called back. Our pyschologist suggested Benadryl. We tried that, but to no avail. Then I spoke to my friend and she suggested I give him a xanax.

    Maybe, I gave him a half. I don't remember. I have .25 mg. Well, it worked. He calmed down. He was able to wean off of the medication.

    When his pyschiatrist came back to town he changed his medication. He stopped trying antidepressants, that were NOT working. He placed my son on Buspar instead. He told me he was so glad I mentioned this anxiety problem, because he wd. have never thought of it.

    Anyway, that is what worked for my son. You may not need anti-anxiety meds permanently, but they might help you while you are weaning off powerful meds such as Effexor.

    Good Luck. I hope this was helpful.

    Cindy